MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012274-12
Medical Device Problem Codes Stretched (1601); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional nc trek device referenced is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the ostial right coronary artery with heavy calcification and mild tortuosity.The lesion was prepared with rotablation and a 4.0x12 mm xience stent was successfully implanted.After post-dilation of the stent with the nc trek balloon dilatation catheter (bdc) for 2 inflations at 16 atmospheres, the stent was confirmed to be apposed to the vessel wall with intravascular ultrasound (ivus).There was resistance during removal; however, the balloon was noted to be fully deflated.The markers of the balloon did not move while withdrawing the catheter so the device was stretching.The nc trek balloon was trapped with a 3.0x12 mm trek bdc and removed along with the guide catheter.The stent was then post-dilated with a non-abbott nc balloon.The 3.0x12 mm trek balloon became kinked during use.There were no adverse patient sequela.Returned device analysis identified a stretched inner member.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspection was performed on the returned device.The reported kink was confirmed.Additionally, the shaft was noted to be stretched on the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the similar incidents/complaints review, there is no indication of a lot specific product quality issue.The investigation determined the reported kink and noted stretched shaft appear to be related to circumstances of the procedure.There was no damage noted to the balloon catheter during the inspection prior to use or during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the reported kink and noted stretching on the shaft was due to manipulation of the device during use.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed report, the following clarification was received: it was reported that the procedure was to treat the ostial right coronary artery with heavy calcification and mild tortuosity.The lesion was prepared with rotablation and a 4.0x12 mm xience stent was successfully implanted.After post-dilation of the stent with the nc trek balloon dilatation catheter (bdc) for 2 inflations at 16 atmospheres, the stent was confirmed to be apposed to the vessel wall with intravascular ultrasound (ivus).There was resistance during removal; however, the balloon was noted to be fully deflated.The markers of the balloon did not move while withdrawing the catheter so the device was stretching.The nc trek balloon was trapped with a 3.0x12 mm trek bdc and removed along with the guide catheter.The stent was then post-dilated with a non-abbott nc balloon.There were no adverse patient sequela.The 3.0x12 mm trek balloon became kinked during use and returned device analysis identified a stretched inner member.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16274201
Report Number2024168-2023-01016
Device Sequence Number7549084
Product Code LOX
UDI-Device Identifier08717648138423
UDI-Public08717648138423
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1012274-12
Device Catalogue Number1012274-12
Device Lot Number20516G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5X12 MM NC TREK
Patient SexUnknown